Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 56, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 15, 2008, 6:09 PM CDT for Hill County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2008, 6:09 PM CDT (23:09 UTC)
- Expired
- Jul 15, 2008, 8:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hill County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 67 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1483 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 5:50 PM CDT, 19 minutes earlier.
Area forecast discussion, Jul 15, 5:50 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 550 PM CDT TUE JUL 15 2008 .AVIATION... SCATTERED STORMS WILL TEMPORARILY IMPACT THE TAF SITES THROUGH ABOUT 9 PM...ESPECIALLY WACO...DFW...AND DAL. MOST OF THIS ACTIVITY SHOULD WEAKEN AFTER SUNSET. THE RUC AND THE NAM KEEP THE RAIN OUT OF THE AREA OVERNIGHT AND REDEVELOP SHOWERS AND STORMS WEDNESDAY AFTERNOON. THE GFS IS MORE AGGRESSIVE WITH THE PRECIP AND KEEPS THE METROPLEX TAF SITES IN PRECIP OVERNIGHT. AM INCLINED TO SIDE WITH THE DRIER NAM AND RUC BASED ON PERSISTENCE. EXPECT VFR CONDITIONS OVERNIGHT AND WEDNESDAY WITH BROKEN MID AND UPPER LEVEL CLOUDS. A LIGHT EAST TO SOUTHEAST WIND WILL PREVAIL THROUGH THE PERIOD...GENERALLY LESS THAN 8 KNOTS. .DISCUSSION... 300 PM ISOLATED AFTERNOON CONVECTION NOW STARTING AGAIN AND IT SHOULD DIE DOWN QUICKLY NEAR SUNSET. NO SHEAR AT ALL...500MB WINDS ARE 5 KT...BUT HIGH PWATS MEAN ANY GIVEN STORM COULD DROP A DECENT AMOUNT OF PRECIP. GFS CONTINUES PATTERN/PRECIP WEDNESDAY ACROSS WESTERN HALF OF AREA...BUT IT HAS BEEN OVERDOING THE PRECIP AREAL COVERAGE LATELY AND I TENDED MORE TOWARD THE NAM WITH ITS PRECIP FARTHER WEST THAN THE GFS. WENT WITH SLIGHT CHANCE IN FAR WEST AND SOUTHWEST AND ISOLATED ELSEWHERE EXCEPT FAR NORTHEAST. NORTH TX DRIES OUT MORE ON THURSDAY AND HAVE NO POPS THURSDAY THROUGH REST OF THE FORECAST PERIOD. ONCE AGAIN HAVE GONE ABOVE MOS ON LOW TEMPS MOST AREAS AND SLIGHTLY ABOVE MOS FOR THE HIGHS...BASED ON COOL MOS BIAS OVER LAST FEW DAYS. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 79 95 78 96 78 / 20 10 10 10 10 WACO, TX 73 92 72 97 72 / 30 20 20 10 10 PARIS, TX 69 92 69 95 71 / 10 10 10 10 10 DENTON, TX 74 95 72 95 70 / 20 10 10 10 10 MCKINNEY, TX 72 94 70 96 70 / 20 10 10 10 10 DALLAS, TX 79 95 79 96 78 / 20 10 10 10 10 TERRELL, TX 70 93 70 95 72 / 20 10 10 10 10 CORSICANA, TX 71 94 71 95 72 / 20 10 10 10 10 TEMPLE, TX 71 92 72 94 70 / 30 20 20 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 15, 2:30 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 230 PM CDT TUE JUL 15 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161930- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 230 PM CDT TUE JUL 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING ACROSS NORTH TEXAS. SEVERE WEATHER IS NOT EXPECTED...BUT SOME STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 50 MPH...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH TONIGHT. SCHULTZ
In the hours before
Special weather statement, Jul 15, 2:55 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
255 PM CDT TUE JUL 15 2008
TXZ091-152030-
MONTAGUE TX-
255 PM CDT TUE JUL 15 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MONTAGUE COUNTY
AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF NOCONA...MOVING NORTHEAST AT
6 MPH.
WIND GUSTS TO 50 MPH AND TORRENTIAL RAINFALL ARE LIKELY WITH THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3397 9759 3392 9758 3391 9757 3391 9755
3393 9751 3390 9748 3379 9748 3369 9763
3382 9778 3398 9761
TIME...MOT...LOC 1955Z 224DEG 6KT 3382 9763
DUNNSpecial weather statement, Jul 15, 3:49 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
349 PM CDT TUE JUL 15 2008
TXZ092-152115-
COOKE TX-
349 PM CDT TUE JUL 15 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL COOKE COUNTY
AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES SOUTHEAST OF NOCONA...MOVING EAST AT 5
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE...MUENSTER.
WIND GUSTS TO 50 MPH...CONTINUOUS LIGHTNING...AND SMALL HAIL ARE
LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3384 9744 3383 9744 3383 9742 3383 9739
3384 9737 3383 9734 3361 9734 3361 9747
3384 9748
TIME...MOT...LOC 2049Z 275DEG 4KT 3369 9745
DUNNSpecial weather statement, Jul 15, 5:22 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT TUE JUL 15 2008
TXZ129-152245-
EASTLAND TX-
522 PM CDT TUE JUL 15 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL EASTLAND COUNTY
AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF EASTLAND...MOVING NORTH AT 19
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CISCO AND EASTLAND.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3251 9908 3252 9885 3252 9872 3251 9872
3231 9878 3227 9908
TIME...MOT...LOC 2222Z 182DEG 16KT 3241 9888Special weather statement, Jul 15, 5:53 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CDT TUE JUL 15 2008
TXZ145-152330-
HILL TX-
553 PM CDT TUE JUL 15 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
HILL COUNTY
AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL EXTENDING
FROM ITASCA TO HILLSBORO. THESE STORMS ARE NEARLY STATIONARY.
TORRENTIAL RAIN...WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING ARE
LIKELY WITH THIS STORM. THE VERY HEAVY RAINFALL WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS. MOTORISTS TRAVELING ALONG INTERSTATE
35 SHOULD EXERCISE EXTREME CAUTION. IF ADDITIONAL HEAVY RAINFALL
PERSISTS...A FLASH FLOOD WARNING MAY BECOME NECESSARY.
LAT...LON 3181 9722 3216 9739 3225 9707 3208 9695
3207 9693 3208 9690 3205 9687 3203 9686
3197 9682
TIME...MOT...LOC 2253Z 207DEG 2KT 3206 9714
DUNNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:55 PM CDT | Special Weather Statement | FWD | Montague | 35 min |
| Jul 15, 3:16 PM CDT | Areal Flood Advisory | FWD | Montague | 119 min |
| Jul 15, 3:32 PM CDT | Flash Flood Warning | FWD | Montague | 118 min |
| Jul 15, 3:49 PM CDT | Special Weather Statement | FWD | Cooke | 26 min |
| Jul 15, 4:05 PM CDT | Areal Flood Advisory | FWD | Cooke | 115 min |
| Jul 15, 4:28 PM CDT | Flash Flood Warning | FWD | Cooke | 2 hr |
| Jul 15, 4:44 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Navarro | 31 min |
| Jul 15, 5:22 PM CDT | Special Weather Statement | FWD | Eastland | 23 min |
| Jul 15, 5:53 PM CDT | Special Weather Statement | FWD | Hill | 37 min |
| Jul 15, 6:13 PM CDT | Special Weather Statement | FWD | Ellis | 32 min |
| Jul 15, 6:41 PM CDT | Special Weather Statement | FWD | Dallas | 34 min |
| Jul 15, 6:47 PM CDT | Flash Flood Warning | FWD | Ellis, Johnson | 118 min |
| Jul 15, 6:49 PM CDT | Areal Flood Advisory | FWD | Dallas | 116 min |
| Jul 15, 6:52 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 23 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.